Drought, Sauk
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sauk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.427, -89.948 (the zone’s center; the record gives no point)
Moderate (D1) to severe (D2) drought conditions peristed through all of November across the southern two tiers of Wiwconsin's counties. The areal extent of D2 conditions showed remained nearly steady while the D1 area decreased slightly.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Moderate (D1) to severe (D2) drought conditions peristed through all of November across the southern two tiers of Wiwconsin's counties. The areal extent of D2 conditions showed remained nearly steady while the D1 area decreased slightly. The Federal Crop Insurance Program reported that the 2012 drought resulted in crop losses of $372,479,370 for the entire state of Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Oct 31, 8:06 PM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 906 PM CDT WED OCT 31 2012 .UPDATE... SKIES ARE CLEAR AND DEWPOINTS LOW...BUT TEMPS ARE HOLDING. WINDS JUST ABOVE THE SHALLOW INVERSION ARE STILL BLOWING 25KTS HELPING TO KEEP THINGS STIRRED UP. ANY SERIOUS TEMP DROP WILL HAVE TO OCCUR SOON SINCE CLOUDS WILL BE INCREASING OVERNIGHT. MID LEVEL WARM ADVECTION CLOUDS WERE OVER MN...TRAILED BY LOW LEVEL COLD ADVECTION CLOUDS OVER THE DAKOTAS. RH FIELDS INDICATE THESE WILL CONTINUE TO FLOW SOUTHEAST INTO THE AREA LATER TONIGHT AND THURSDAY. CURRENT FORECAST HAS THIS ALL HANDLED WELL...SO NO MEANINGFUL UPDATED NEEDED. && .AVIATION/06Z TAFS/... CLOUDS WILL BE INCREASING FROM THE NORTHWEST OVERNIGHT...FIRST MID LEVEL 8-10KFT STUFF...THEN DROPPING TO 3-4KFT THURSDAY MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BE LIGHT AT THE SFC OVERNIGHT WITH WINDS ABOVE THE INVERSION AROUND 24KTS. NO SIGNIFICANT WIND DIRECTION CHANGE THOUGH. LOOK FOR THE WINDS TO PICK BACK UP AFTER SUNRISE ON THURSDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THURSDAY FOR LMZ643>646. && UPDATE...DAVIS TONIGHT/THURSDAY AND AVIATION/MARINE...DDV THURSDAY NIGHT THROUGH WEDNESDAY...GEHRING
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 257 PM CDT WED OCT 31 2012 WIZ046-047-051-052-056>060-062>072-010915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 257 PM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-010915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 257 PM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE IN THE WAKE OF STRONG LOW PRESSURE OVER THE EASTERN GREAT LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WINDS AND WAVES WILL CONTINUE AT SMALL CRAFT ADVISORY LEVELS INTO THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT. GEHRING WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421342, 421343, 421344, 421345, 421346, 421347, 421348, 421349, 421350, 421351, 421352.